[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.158.173.184. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
June 1979

Erythema Multiforme and UrticariaEruptions Induced by Chemically Related Ophthalmic Anticholinergic Agents

Author Affiliations

USA; USA; USA; USA; USA

From the Dermatology Service, Department of Medicine (Drs Guill, Goette, and Lupton); the Ophthalmology Service, Department of Surgery (Dr Knight), Letterman Army Medical Center; and the Department of Blood Research, Letterman Army Institute of Research (Dr Peck), Presidio of San Francisco.

Arch Dermatol. 1979;115(6):742-743. doi:10.1001/archderm.1979.04010060050031
Abstract

Erythema multiforme developed in an 80-year-old man following the use of scopolamine hydrobromide ophthalmic drops. The erythema multiforme cleared when the medication was discontinued and recurred on challenge. Later, he was given tropicamide, an anticholinergic ophthalmic preparation that, like scopolamine, has a tropic acid residue. Within 15 minutes an immediate hypersensitivity reaction with generalized urticaria developed in the patient.

Arch Dermatol 115:742-743, 1979

×